Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Stubborn acne
    avatar
    MRK18 posted:
    Hello, my name is Mark. Since my teenage years i've suffered from severe acne which has lead me to take what seems like every medication available. Long story short, i just finished my third round of accutane back in april(4/2011) and unfortunately my acne is starting to return. However i have noticed that im only breaking out aoround my mouth and chin area. My derm prescribed me doxycycline at a dosage of 2 pills per day (50 mg each pill) in which I have noticed no results whatsoever. Just the other day i had some bad acne around my upper lip and from the usual frustration of having to deal with it again, I decided taking 2 pills instead of the usual 1 in the morning(basically twice the dosage recommended) Then in the evening I took two more. So i took about 200 mg instead of 100 which had no results at all. So my question is (finally): Was my dosage too much or given my history of severe acne, acceptable? Im tired of going in circles with all this medicine and i just want to make it stop! Any suggestion is greatly appreciated. Thanks
    Reply
     
    avatar
    ajohnson08099 responded:
    How long have you taken the doxy? That can make a lot of difference. I know when I took it it took a whole minute to show results. Be careful about taking more than the recommended dose though, I was guilty of that myself.. If you take to much your risking actually lowering the affectiveness of the antibiotic all around. I would suggest talking to your Dr he really is the only one that can structure something for just you.

    They usually only give you doxy if you have moderate to severe acne anyways.. So yes going from 2 pills a day to 4 is a little extreme. Also doxy has a tendency to make you really sick to your stomach if not taken right! I would really call and ask your Dr and see what he recommends!


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    New to Acne or is it even acne?
    I'm 19 years old. I have never had acne a day in my life. ever. ever ever ever ever. In the past month or less, I have developed small ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.